A 25-year-old male asked:
I had ingrown toenail surgery today and my doc prescribed cephalexin cause i'm allergic to amoxicillin. i feel itchy, no rashes yet. do i stop taking?
1 doctor answer • 10 doctors weighed in
Dr. Addagada Raoanswered
General Surgery 58 years experience
You could be: allergic to cephalexin also , stop taking and call your doctor now will Rx you different one
Created for people with ongoing healthcare needs but benefits everyone.
2.6k viewsReviewed >2 years ago
Dr. Nadia Ghattas commented
undefined 50 years experience
There is cross reaction between penicillin & cephalosporins
Jun 26, 2015
Dr. Diane Minich commented
Family Medicine 39 years experience
@50% cross reactivity with cephalexin if you are allergic to amoxicillin. stop cephalexin and call doctor. You can take an OTC antihistamine.
Jun 28, 2015
Last updated Nov 28, 2017
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.